Indiana, 2010

Flooding and Damaging Winds in Indiana, June 13 to 14, 2010

June 13 to 14, 2010 · NWS IND · 16 events in 12 counties and zones

With a stationary boundary draped across the region from west to east, a line of thunderstorms pushed eastward into west-central Indiana from Illinois during the evening of June 13th. This bowing line of storms turned southeast as it entered the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
$2,000
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

With a stationary boundary draped across the region from west to east, a line of thunderstorms pushed eastward into west-central Indiana from Illinois during the evening of June 13th. This bowing line of storms turned southeast as it entered the forecast area. Numerous thunderstorm wind gusts and damage reports were received as this line of storms passed through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 1:09 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 13, 1:09 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 PM EDT SUN JUN 13 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...WEAK HIGH PRESSURE WAS IN PLACE FROM THE GREAT LAKES
ACROSS INDIANA TO THE DEEP SOUTH EARLY THIS AFTERNOON. A WEAK
TROUGH OF LOW PRESSURE WAS FOUND ACROSS EASTERN KANSAS...NORTHERN
MISSOURI AND NOSED INTO WESTERN ILLINOIS. A LINE OF THUNDERSTORMS
WAS FOUND ACROSS EASTERN IOWA AND WESTERN ILLINOIS PUSHING
NORTHEAST. SURFACE FLOW ACROSS CENTRAL INDIANA WAS LIGHT AND
VARIABLE...ALTHOUGH HINTS OF A LINGERING BOUNDARY WERE FOUND
ACROSS THE FAR SOUTHERN PARTS OF CENTRAL INDIANA. DEW POINT
TEMPERATURE REMAINED VERY MOIST AND UNCOMFORTABLE...AROUND 70.

&&

.NEAR TERM.../TONIGHT/.

H8 ANALYSIS EARLY THIS MORNING SHOWS WEAK RIDGING IN PLACE ACROSS
INDIANA AND ONGOING CONVECTION TO OUR WEST APPEARS TO BE RIDING THE
RIDGE TO THE NORTH. THUS THE PROTECTIVE RIDGE SHOULD KEEP THUNDER
CHANCES MAINLY CONTAINED TO THE NORTHERN PARTS OF THE FORECAST
AREA THIS EVENING. AN ISOLATED DIURNAL TSRA CANNOT BE RULED OUT
ACROSS THE SOUTH. THUS WILL TAPER POPS FROM HIGHEST ACROSS THE
NORTH TO LOWEST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA.

PROTECTIVE RIDGE BEGINS TO MOVE EAST OVERNIGHT AND OVERNIGHT TSRA
DEVELOPMENT IS EXPECTED ACROSS THE MID MISSISSIPPI RIVER VALLEY
AND THICKNESS PROPAGATION INDICATES MOVEMENT TO CENTRAL INDIANA.
THUS WILL NEED TO INCLUDE MORE CHANCES FOR THUNDERSTORMS OVERNIGHT.

GIVEN THE VERY WARM AND HUMID AIR MASS IN PLACE AND LITTLE CHANGE
IN AIR MASS WILL KEEP LOW TEMPS NEAR EXPECTED DEW POINTS AROUND
70...WHICH MAVMOS HANDLES QUITE WELL.

&&

.SHORT TERM.../MONDAY THROUGH TUESDAY NIGHT/.

ACTIVE WEATHER PATTERN TO PERSIST DURING THE EARLY PART OF THE WORKWEEK.
WEAK SURFACE LOW AND ASSOCIATED UPPER WAVE IS EXPECTED TO PUSH
ACROSS CENTRAL INDIANA DURING THE AFTERNOON AND EARLY EVENING
HOURS ON MONDAY. PLENTIFUL MOISTURE IS AVAILABLE. FORECAST
SOUNDINGS FOR MONDAY SHOW CAPE NEAR 1.5-2K J/KG AND LI/S OF -4 TO
-5. H7 TEMPS APPEAR TO FALL BELOW 10C...AND THE MID LEVEL CAP
APPEARS DETERIORATED. THUS TSRA APPEAR LIKELY ON MONDAY. SEVERE
THREAT REMAINS ON MONDAY...WITH MAIN THREAT BEING DAMAGING WINDS.
HEAVY RAIN WILL ALSO BE POSSIBLE..ESPECIALLY AS PWATS ARE AGAIN
NEAR 2 INCHES. THIS COULD RESULT IN FLASH FLOODING IN SPOTS THAT
HAVE ALREADY SEEN HEAVY RAINS OVER THE PAST COUPLE OF DAYS.

DUE TO VARIABLE CLOUDINESS AND PERIODS OF SUN WILL STICK CLOSE TO
MAVMOS HIGHS AS THEY APPEAR PRETTY REASONABLE. ANY AREAS THAT DO
SEE SUN WILL SURELY SHOOT WARMER QUICKLY...WHILE AREAS THAT REMAIN
MOSTLY CLOUDS MAY NOT REACH MAVMOS HIGHS.

NAM EJECTS A UPPER WAVE ACROSS THE AREA AND APPEARS TO BE QUITE
OVERAGGRESSIVE...SUGGESTING OVER 2 INCHES OF RAIN AT IND. ALTHOUGH
HEAVY RAIN APPEARS POSSIBLE THIS APPEARS RATHER OVERDONE AND LOOKS
LIKE CONVECTIVE FEEDBACK. THIS BEING SAID...THE GFS AGREES A WAVE
WILL CONE ACROSS INDIANA ON MONDAY EVENING AS A WEAK LLJ STREAMS
ACROSS THE MIDDLE MISSISSIPPI VALLEY TOWARD CENTRAL INDIANA. THUS
AGAIN MORE TSRA LOOK LIKELY ON MONDAY NIGHT INTO EARLY TUESDAY.
AGAIN WITH WITH THE VERY HUMID AIR MASS IN PLACE...LOW
TEMPERATURES NEAR THE EXPECTED DEW POINTS AROUND 70 WILL BE THE
WAY TO GO.

THE WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ON
TUESDAY. FORECAST SOUNDINGS AGAIN SHOW BOUNTIFUL CAPE OVER 2500
J/KG AND AGAIN LI/S NEAR -5 TO -6. UPPER SUPPORT SHOWS A RIDGE
EXITING TO OUR EAST AND ANOTHER SHORT WAVE APPROACHING FROM THE
CENTRAL PLAINS. HOWEVER CONFIDENCE IN TIMING OF THE WAVES AT THIS
POINT IS DETERIORATING. THUS WILL NEED TO CONTINUE LIKELY POPS ON
TUESDAY WITH HIGH TEMPS IN THE UPPER 80S.

YET ANOTHER WAVE WAVE PUSHES ACROSS THE REGION ON TUESDAY NIGHT.
WILL NEED TO CONTINUE CHANCE POPS AND WARM LOW TEMPERATURES AGAIN
AS THE PERSISTENT PATTERN REMAINS.

&&

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE END OF
THE WORKWEEK AND INTO NEXT WEEKEND. ECMWF AND GFS CONTINUE TO SUGGEST A
VERY WARM AND HUMID AIR MASS ACROSS THE OHIO VALLEY. GIVEN THE
CONTINUE QUICK FLOW ALOFT CONFIDENCE IN RUN TO RUN CONSISTENCY IS
LOW. AS THINGS APPEAR NOW...A WEAK COOL FRONT IS EXPECTED TO PUSH
ACROSS THE AREA WEDNESDAY MORNING AND ALLOW AN UPPER RIDGE TO
BUILD ACROSS THE AREA THROUGH THURSDAY. HOWEVER GIVEN THE VERY
WARM AND MOIST AIR MASS...DIURNAL CONVECTIVE ACTIVITY CANNOT BE
RULED OUT ON THURSDAY.

ECMWF THEN HINTS AT A COUPLE OF QUICK WAVES PUSHING ACROSS THE
OHIO VALLEY AS THE RIDGE WEAKENS ON FRIDAY AND SATURDAY.
AGAIN...CONFIDENCE IN TIMING IS LOW BUT CHANCE POPS FOR THUNDER
SEEMS VERY REASONABLE GIVEN THE WARM AND MOIST AIR MASS IN PLACE.

SIMILAR TO WEDNESDAY...ANOTHER COOL FRONT IS QUICKLY EXITING THE
AREA ON SUNDAY MORNING...BUT AGAIN DUE TO TIMING AND CONFIDENCE
UNCERTAINTY...DIURNAL CONVECTIVE ACTIVITY CANNOT BE RULED OUT.

&&

.AVIATION.../DISCUSSION FOR 131800Z TAFS/...
MVFR CEILINGS CONTINUE TO SLOWLY LIFT AND MIX OUT EARLY THIS
AFTERNOON. THIS HAS KEPT HEATING AND INSTABILITY LIMITED ACROSS
CENTRAL INDIANA UP TO THIS POINT...BUT EXPECT A STEADY INCREASE IN
LOW LEVEL MOISTURE AND INSTABILITY INTO THE EARLY EVENING FROM THE
WEST. RIDGING ALOFT WILL FLATTEN AND ENABLE THE STAGNANT FRONTAL
BOUNDARY TO MIGRATE INTO THE FORECAST AREA OVERNIGHT.

VERY DIFFICULT TO PLACE ANY SORT OF TIMING INTO CONVECTIVE
DEVELOPMENT WITH SHORT WAVES EMBEDDED IN THE UPPER FLOW AND
DRIFTING ACROSS THE REGION. CURRENT CONVECTION OVER WESTERN
ILLINOIS MAY GRAZE KLAF IN A FEW HOURS...OTHERWISE EXPECT
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS CENTRAL INDIANA DURING
THE SECOND HALF OF THE AFTERNOON AND EVENING. WILL MAINTAIN VCTS
AT ALL TERMINALS FROM LATE AFTERNOON INTO THE OVERNIGHT. AS
CONVECTION EVOLVES OVER THE NEXT SEVERAL HOURS...WILL HANDLE
ADDITIONAL DETAIL IN THE FORM OF AMENDMENTS. LIKELY TO SEE
CEILINGS FALL BACK TO MVFR AND POSSIBLY LOWER TOWARDS DAYBREAK
MONDAY AS THE FRONT SETTLES OVER CENTRAL INDIANA.

WINDS WILL BACK TO A MORE SOUTHERLY DIRECTION THIS EVENING AND
OVERNIGHT...BEFORE VEERING TO THE SOUTHWEST ON MONDAY IN VICINITY
OF THE FRONT. ADDITIONAL CONVECTION IS EXPECTED MONDAY
AFTERNOON/NIGHT ACROSS THE REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...PUMA
AVIATION...RYAN
Hazardous weather outlook, Jun 13, 2:03 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EDT SUN JUN 13 2010

INZ021-030-031-036>042-045>049-052>057-062>065-070>072-141915-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-141915-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-141915-
SULLIVAN-KNOX-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068-069-141915-
GREENE-DAVIESS-MARTIN-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 13, 1:19 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     1 N MARTINSVILLE        39.44N 86.42W
06/12/2010                   MORGAN             IN   EMERGENCY MNGR

            SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.

&&

ABAKER
Local storm report, Jun 13, 1:23 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     SW RAINSVILLE           40.42N 87.32W
06/12/2010                   WARREN             IN   LAW ENFORCEMENT

            TREES DOWN AND HIGH WATER REPORTED ALONG ROCKY FORD ROAD
            IN THE BRISCOE ROAD AREA. NO FURTHER INFO. AVAIL.

0620 PM     TSTM WND GST     3 SSW ATTICA            40.25N 87.27W
06/12/2010  E55.00 MPH       FOUNTAIN           IN   MESONET

            COCORAHS OBSERVER ESTIMATING 50 TO 60 MPH WIND.

0622 PM     FLOOD            1 NW RAINSVILLE         40.43N 87.33W
06/12/2010                   WARREN             IN   LAW ENFORCEMENT

            HIGH WATER REPORTED ON COUNTY ROAD 850 NORTH. NO DETAILS
            AVAIL.

0640 PM     HEAVY RAIN       3 SSW ATTICA            40.25N 87.27W
06/12/2010  M0.33 INCH       FOUNTAIN           IN   MESONET

            RAINFALL IN 20-MINUTE PERIOD ENDING APPROX 640 PM EDT.
            RECEIVED FROM COCORAHS OBSERVER

0710 PM     TSTM WND GST     3 SW CRAWFORDSVILLE     40.01N 86.94W
06/12/2010  M64.00 MPH       MONTGOMERY         IN   TRAINED SPOTTER

            NEAR LAKE HOLIDAY

0745 PM     TSTM WND DMG     KOKOMO                  40.48N 86.13W
06/12/2010                   HOWARD             IN   AMATEUR RADIO

            6 INCH TREE LIMB DOWN

0750 PM     TSTM WND DMG     ZIONSVILLE              39.95N 86.27W
06/12/2010                   BOONE              IN   TRAINED SPOTTER

            POWER LINES DOWN

0753 PM     TSTM WND GST     ZIONSVILLE              39.95N 86.27W
06/12/2010  M63.00 MPH       BOONE              IN   TRAINED SPOTTER

0820 PM     TSTM WND DMG     3 NNW PARAGON           39.44N 86.58W
06/12/2010                   MORGAN             IN   TRAINED SPOTTER

            ROOFTOP OF MODULAR HOME PARTIALLY OR COMPLETELY BLOWN OFF
            AT 963 LETTERMAN LANE. TIME ESTIMATED.

0835 PM     TSTM WND DMG     MARTINSVILLE            39.42N 86.42W
06/12/2010                   MORGAN             IN   AMATEUR RADIO

            6 INCH TREE LIMB DOWN 2 MILES EAST OF STATE ROUTE 37 ON
            STATE ROUTE 44

0835 PM     TSTM WND DMG     1 N MARTINSVILLE        39.44N 86.42W
06/12/2010                   MORGAN             IN   EMERGENCY MNGR

            SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.

0835 PM     TSTM WND DMG     2 NNW MARTINSVILLE      39.45N 86.44W
06/12/2010                   MORGAN             IN   LAW ENFORCEMENT

            MULTIPLE HOMES WITH TREES DOWN ON THEM. MULTIPLE BIG
            TREES UPROOTED. DAMAGE OCCURRED IN LAKE EDGEWOOD AREA.

0845 PM     TSTM WND DMG     MARTINSVILLE            39.42N 86.42W
06/12/2010                   MORGAN             IN   AMATEUR RADIO

            8-INCH TREE LIMB DOWN IN DOWNTOWN

0847 PM     TSTM WND GST     WAVERLY                 39.56N 86.27W
06/12/2010  M64.00 MPH       MORGAN             IN   TRAINED SPOTTER

            MEASURED AT INTERSECTION OF SR144 AND SR67

0900 PM     TSTM WND GST     6 NE MARTINSVILLE       39.48N 86.34W
06/12/2010  E55.00 MPH       MORGAN             IN   TRAINED SPOTTER

0917 PM     FLOOD            FRANKLIN                39.49N 86.06W
06/12/2010                   JOHNSON            IN   TRAINED SPOTTER

            ONE FOOT OF WATER ON DOWNTOWN STREETS NEAR JEFFERSON AND
            STATE ROUTE 31

&&

ABAKER
Special weather statement, Jun 13, 4:33 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT SUN JUN 13 2010

INZ028-029-035-036-043>045-051-052-132345-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE
533 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS ENTERING CENTRAL INDIANA...

AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
EAST CENTRAL ILLINOIS...NEAR THE CITIES OF
CHAMPAIGN...DANVILLE...EDGAR...AND MATTOON. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL BEGIN TO CROSS THE STATE LINE INTO INDIANA
WITHIN THE NEXT SEVERAL MINUTES.

CITIES IN THE PATH OF THESE STORMS INCLUDE
WILLIAMSPORT...ATTICA...VEEDERSBURG...NEWPORT...CLINTON...TERRE
HAUTE...AND SURROUNDING AREAS.

THREATS WITH THESE STORMS WILL INCLUDE STRONG GUSTY
WINDS...HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING.
SEEK A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY INTENSIFY. BE ALERT FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

NIELD
Local storm report, Jun 13, 5:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             TERRE HAUTE             39.47N 87.38W
06/13/2010  E0.25 INCH       VIGO               IN   AMATEUR RADIO

&&

HEROLD
Local storm report, Jun 13, 5:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
06/13/2010  M0.50 INCH       VIGO               IN   AMATEUR RADIO

            AMOUNT RECEIVED WITHIN PAST 10 MINUTES

&&

HEROLD

The radar

The Indianapolis radar (KIND), 78 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 3 flood, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Tippecanoe

When
June 13, 5:40 PM EST
Where
Tippecanoe County, 1.73 mi ESE of Romney
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.240, -86.870

A live walnut tree was downed near County Roads 1300 South and 400 West.

Thunderstorm Wind, Montgomery

When
June 13, 5:45 PM EST
Where
Montgomery County, 0.69 mi N of Crawfordsville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.040, -86.900

A few medium-sized trees were reported down on city streets.

Thunderstorm Wind, Clinton

When
June 13, 6:05 PM EST
Where
Clinton County, 0.87 mi SE of Reagan
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.190, -86.510

A wind gust, estimated at 60 mph, was observed 6 miles south of Frankfort.

Thunderstorm Wind, Hendricks

When
June 13, 6:21 PM EST
Where
Hendricks County, 0.61 mi SE of Danville
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
39.763, -86.523

A wind gust, measured at 60 mph, was observed in north Danville.

Thunderstorm Wind, Hamilton

When
June 13, 6:32 PM EST
Where
Hamilton County, Sheridan
Measured
58 kt (67 mph) measured gust
Reported by
Law Enforcement
Coordinates
40.130, -86.220

A wind gust, measured at 67 mph, was observed in Sheridan.

Thunderstorm Wind, Hamilton

When
June 13, 6:35 PM EST
Where
Hamilton County, 0.27 mi N of Sheridan
Measured
65 kt (75 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.134, -86.220

A wind gust, measured at 75 mph, was observed in Sheridan on a Davis Weather Instruments meter.

Thunderstorm Wind, Hamilton

When
June 13, 6:39 PM EST
Where
Hamilton County, 1.24 mi NW of Carmel
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.995, -86.144

A wind gust, estimated at 60 mph, was observed in northwest Carmel.

Heavy Rain, Boone

When
June 13, 6:40 PM EST to 7:05 PM EST
Where
Boone County, 0.98 mi N of Big Spgs
Reported by
Amateur Radio
Coordinates
40.084, -86.251

Rainfall of one inch was measured over a 25 minute period, approximately. Local flooding of streets and fields were observed.

Thunderstorm Wind, Hamilton

When
June 13, 6:48 PM EST
Where
Hamilton County, 0.74 mi NW of Fishers
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.979, -86.028

A wind gust, estimated at 60 mph, was observed at 131st Street and Allisonville Road in northwest Fishers.

Thunderstorm Wind, Hancock

When
June 13, 7:02 PM EST
Where
Hancock County, 1.14 mi WNW of Woodbury
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.928, -85.919

A wind gust, estimated at 62 mph, was observed in McCordsville near 96th Street and Olio Road.

Thunderstorm Wind, Madison

When
June 13, 7:20 PM EST
Where
Madison County, 0.83 mi SSW of Ingalls
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
39.958, -85.803

Trees were reported down on roadways in the town of Ingalls.

Thunderstorm Wind, Lawrence

When
June 13, 7:29 PM EST
Where
Lawrence County, 0.69 mi S of Judah
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.960, -86.530

A wind gust, estimated at 60 mph, was observed 5 miles north of Oolitic. Pea sized hail also accompanied the wind gust.

Thunderstorm Wind, Jackson

When
June 13, 8:50 PM EST
Where
Jackson County, 1.12 mi SSE of Seymour
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
38.956, -85.890

Several trees were reported down in Seymour.

Flood, Morgan

When
June 14, 7:34 AM EST to 9:34 AM EST
Where
Morgan County, 1.34 mi SSW of Wilbur to 1.24 mi S of Wilbur
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
39.501, -86.505

The Morgan County Sheriffs Office reported high water in several locations northwest of Martinsville, including along Upper Patton Park Road.

Flood, Putnam

When
June 14, 7:40 AM EST to 9:40 AM EST
Where
Putnam County, 2.91 mi W of Belle Union
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
39.544, -86.734

The Putnam County Sheriffs Office reported high water on Interstate 70 at mile mark 44.

Flood, Putnam

When
June 14, 7:40 AM EST to 9:40 AM EST
Where
Putnam County, 0.4 mi ESE of Putnamville to 0.11 mi ENE of Putnamville
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
39.579, -86.863

The Putnam County Sheriffs Office reported high water near the intersection of County Roads 550 S and 75 W.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241706, 241708, 241709, 241710, 241712, 241716, 241713, 241726, 241717, 241721, 241722, 241725, 241737, 246959, 246964, 246967.